Together we will beat cancer

Donate

Hello again

14 Nov 2015 17:16

Hello everyone on this dark, cold, wet and windy 14 November.  It's my birthday today and after 3 weeks of radiotherapy, all I want to do is spend it in bed!  I have 2 more weeks (plus 1 day as I missed a session) to go and am counting the hours as well as the days.  I feel more queasy now than I did with chemotherapy and so achy, shaky and, yes, a bit flaky at times.  I mentioned this, and asked some other questions, to the doctor this week who replied that she didn't know, hadn't heard of that before or just shrugged.  The good ol' shrug, eh?  Says a thousand words without opening your mouth.  So I came away none the wiser but I did manage to get a blood test out of them (lucky me).  So instead of celebrating my birthday with big fat cakes, I am going to have a cheese sandwich as I can't face goodies at the moment.  Does/has anyone else have/had this side effect with radiotherapy?  But I have decided that they won't beat me if I can help it at all.  So if it's good enough for the queen then it's good enough for me and I have decided to have 2 birthdays this year.  The one today and an official one in a few weeks time when I can, hopefully, make up for today.  You are all invited of course and I want you to wear your best dresses, best perfumes, full make-up and highest heels possible.  And the ladies can dress up as well if you want.  This thing does get us down and sometimes the treatment is worse than the disease and that is why I am so grateful to you all for making me feel part of a community who knows exactly what I'm going through, and cares.  Thank you all so very much.  My very best wishes to you all. 

Battlling Babe 

Hello again

14 Nov 2015 17:51 in response to Battling Babe

Happy Birthday!

I haven't had Radiotherapy, so can't answer your question, but jelly and ice cream is always a good thing if you're feeling queasy Happy

As you say, if it's good enough for the Queen ...

 

Cheers

Dave

Hello again

14 Nov 2015 18:02 in response to Battling Babe

Happy birthday battling babe and like the previous poster I have never had radiotherapy so can't give you any advice.  It is lovely to see you have retained your sense of humour and I always feel if you can laugh and stay positive it will see you through.  Take care and I can only hope you feel better real soon. Tina.x

Hello again

14 Nov 2015 18:13 in response to davek

Thank you for your good wishes Dave.  I've not heard of your "cure" for queasiness before but I certainly like the sound of it.  Any further advice like that will be gratefully received.

Take care.

BB

Hello again

14 Nov 2015 18:16 in response to Battling Babe

Hi B/B,

As I have sugested before, I love your sense of humour which I feel sure will help get you through.

I must admit, when I had my radiotherapy, the only side affect I had which appeared towards the end of the treatment was a little bleeding from the back passage. Plus it used to make me feel tired but I did as the staff told me (honest) and if I felt tired I just went and had a lie down for a few minutes and I was fine afterwards.

Keep up with the humour,sending kind thoughts and best wishes your way, happy birthday wishes, Brian.

 

 

Hello again

14 Nov 2015 18:26 in response to tinaturbo

Thank you for your good wishes Tina.  Yes, you do try to keep a sense of humour if at all possible, don't you because in a roundabout way, it makes you feel somehow still in control.  After all, "it" has taken parts of our body, our dignity (being poked, prodded and pummelled in places that were never meant to be "ppp"), our hair, our appetite and our energy so I'll do my best to see that it doesn't take my sense of humour.

Take care.

BB x 

Hello again

14 Nov 2015 18:46 in response to woodworm

Hello Brian.  Thank you for you kind wishes.  This will be the third time I've tried to reply as Damien is having a small tantrum.  Damien is my laptop so called because he sometimes does things that are not what I want although, of course, I have pressed all the right keys (!!!!).  I do have a rest when I come home from the hospital but by Friday, I come home and sleep for about 3 hours and still feel tired afterwards.  I have bought some Imodium and have domperidone on hand but because I'm eating a very bland diet, I don't need the Imodium at the moment (I just hope I'm not tempting fate by saying that).  Thank you for replying Brian during this sad time for you.

Take care.

BB x

Hello again

14 Nov 2015 19:16 in response to Battling Babe

Hi, BB.  I hesitate to say 'Happy Birthday' cos it probably hasn't been!  Let us know when the 'official' one is then we can all send our best wishes when you're feeling better, hopefully.  

I had radiotherapy years ago for breast cancer (currently trying to kick recurrent ovarian into touch) but I never had any problem apart from a few radiation burns under the half-boob I had remaining - I still have a scar there.  I suppose it depends which part of the body is being treated as to the side effects.  I have always found chemo to be much the worst of the two treatments.  

Hope you enjoy your sarnie!  

Hazel x

 

Hello again

14 Nov 2015 20:03 in response to Battling Babe

Happy Birthday for today and also for your offical day later, when you will hopefully feel a bit more like celebrating. I had 3 weeks of radiotherapy and was stupidly tired and pathetic by the end of it and for a few weeks after as well. I found marmite on toast worked but then as a marmite fiend anyway it's always good! Take care x

Hello again

14 Nov 2015 20:25 in response to haze44

Thank you for your good wishes Hazel.  I am so sorry to read that you're currently fighting ovarian cancer.  Are you having chemo at the moment?  Yes, chemo is extremely nasty but, for me, and I know I'm most probably in a minority of one here, I preferred (if that's the right word) chemo to radiotherapy.  With the chemo I knew that after a couple of days I would feel like nothing on earth and was able to prepare for that each time.  For two or three days I was fit for absolutely nothing but then I started to return to the land of the living and was able to plan and do things in my own time.  With radtiotherapy, five days a week for five weeks is really taking it out of me and by the end of each week all I seem able to do is rest and sleep in readiness for the following week.  There are quite a few shops near the hospital, all decorated for Christmas and normally I would love to look in them but all I want to do is come home and rest.  The way I feel at the moment, Scrooge has nothing on me.

Do take care Hazel, and I wish you all the very best.

BB x

Hello again

14 Nov 2015 20:36 in response to susu

Thank you for your good wishes susu.  Yes, this radiotherapy lark really does knock you out, doesn't it?  I'm so tired that I can't watch a television programme without going to sleep.  I don't know whether that's because I'm that whacked out or if it's a reflection on the programmes they now put on.  I've never tried Marmite but I need all the help I can get at the moment so I will try some.  Thanks for the advice.

Take care.

BB x 

Hello again

14 Nov 2015 21:53 in response to davek

I thought I was hearing things when my Consultant suggested Dom Perignon to combat nausea, but I thought "that makes sense, something dry and refreshing as a pick-me-up" ....

... sadly I had misheard him, it was Domperidone he prescribed!

 

 

Hello again

15 Nov 2015 05:45 in response to davek

Wow Dave, champagne on perscription, yes please!!!

Hello again

15 Nov 2015 12:42 in response to Battling Babe

Thank you, BB.

Yes, I am now having 6 more chemos following another op at the end of July for the recurrence of ovarian first diagnosed in 2012.  I had 3 fairly good years in between, for which I must be grateful!  My reaction to the chemo in 2012 was the same as yourself BB, but I am on a different and lower dosage this time so it's more manageable, especially now I have been given omeprazole and extra domperidone for the dreaded nausea.  I do get very tired though, and like you keep falling asleep on the settee and missing my favourite telly progs.  Mind you, missing all the Christmas ads is no hardship, I must admit!

I do hope you feel better soon in time for your official birthday.

Hazel x

PS, by the way, I must apologise to everyone for seemingly popping up out of nowhere in lots of places on here lately, but I was on the site 3 years ago for quite a while and never gave a thought to reintroducing myself this time. You all must be thinking, "Who is this rude person who keeps interrupting?", sorry!  H

 

 

Hello again

15 Nov 2015 19:48 in response to haze44

Hello Hazel.  Yes, that was my first thought when you replied yesterday: "who is this rude person who keeps interrupting?" (hee hee).  Now, I know it's coming up to Christmas and we're all entitled to be even more silly than we normally are if we want to be but I'll have no more talk like that otherwise I'll have words with Father Christmas and get his reindeer to do rude things down your chimney.  So 'nuff said on that.

I was glad to read that this course of chemo is not quite so gruelling for you as the last course as it has been "tweaked" a bit and omeprazole added.  How many chemo sessions have you had up to yet this time Hazel?  I do hope your course will be finished by Christmas.  Will you be spending Christmas at home or going away if you feel strong enough?

Take care, keep warm and don't get blown away in this wind.  In fact, it's been so windy here today that they stopped the Thames cable car crossing but they still let people walk on top of the O2 Arena!  Where do those people get the energy from?  It made my poor little fat legs ache even more just watching them.

Carol x